Forum

Rebif red site marks

Hi. I’m getting large red site marks every time I inject. Has anyone any tips or can anyone recommend any specific creams or comfort settings with my rebi smart. They are quite large and stay for at least a week. The ice pack doesn’t seem to make any difference. It’s a real good job I don’t want to show my body off or I’m not a naked model! Haha. Xxx

Me too, Lisa. Not sure that there is anything other than to put up with them !! I’ve been on rebuff since February and find that if I inject on fleshy bits like tum, it marks but doesn’t sting at all. But if I use my firmer thighs, it stings but doesn’t mark. So I tend to use the thighs as much as u can. Catherine Xx

hi, sorry no answers I’m afraid. I still get massive red marks after being on it for 3 months which take at least 3/4 weeks to fade to a purple blotch. The only place where the marks are better is my stomach. I’ve tried different comfort settings to no avail but to be honest I’d rather put up with the marks than experience the pain I’m getting with the injection. It still hurts like mad when I do my legs and arms even after pressing in a bit but the good news is that my hips are not quite so bad now. I can only hope it will get better with more time.

Hi. I’ve injected rebif for years and i still get the big red blotches. I’m skinny and i use the rebiject on the middle setting. i think they’re pretty much normal. i dont let them bother me any more, i just concentrate on the good it does me if somebody wants stare so what.

Me too. Massive red marks which then turn to bruises. Worse when have been in the sun. Console myself with…“not as bad as a relapse” . Xx

Thanks guys and I agree they are better than a relapse. No one sees them except me and the hubbie just annoying more than anything. And to top it off I’ve drawn blood the last two times so have cracking and sore bruises. But no other side effects so I should be grateful. I don’t even take painkillers when I do my jabs. Thanks again xxxx

I’ve been injecting Rebif for almost 4 years and still get red site marks. My stomach and hips fade quite quickly but on my thighs they last well over a week. In fact my thighs resemble corned beef :wink:

I did show my legs to my nurse after the first year and she said it was perfectly normal for Rebif. I think that means we have to put up with it. I did try arnica cream for a while but it made no difference.

Tracey x

Tracey I tried Arnica and it didn’t work for me either. I read somewhere that the gel arnica is better. My marks feel quite tender too for at least a week sometimes longer. How about you? Xxx

Hiya

Unfortunately there isn’t a huge amount you can do to get rid of the red marks although they do get better the longer you are are on Rebif or Copaxone (I’ve been on both and had the same trouble with both).

The best thing to do it to make sure you massage your skin with whatever bodylotion you like. Do it every day apart from the day you inject (you shouldn’t rub the area for about 24 hours after injecting). I tired Arnica cream and Boi Oil but don’t think they worked any better that my usual body lotion.

Massaging will help the lump disperse and keep your skin in good condition which will also help when you inject as the needle seems to go in easier. If the area is tender just be more gentle but still do it as it does help.

Hope that makes sense.

Sue

Mine are only tender the next day. I think you do get used to it. They do get itchy if I am too hot though which is why I keep a can of Magicool handy as it is safe for use on broken skin so I figure it must be okay for injection sites even the day after injection. That stuff isn’t cheap but it is awesome!

I also rub lots of moisturising lotion into the injection sites but not on the day of injection or the day after. At least it makes me smell nice and feel soft. Shame I have no-one to share it with :wink:

Tracey x

Maybe we could get Gok Wan to do a makeover on all us Rebif gals?! How to look good naked with big red blotchy Rebif site marks!!

Tracey x

Go on Tracey write to Gok Wan? It’ll be an interesting show…heehee. Thanks for all our advice guys. As you all say the marks are a breeze compared to a relapse. Xxx

I’ve been taking Rebif for 3yrs+ and have noticed that if I am taking antihistamine (loratadine) that the site reactions are less obvious. It made the itchiness completely disappear and the red blotches seemed less pronounced. Hay fever hasn’t been bad this year so I’ve not been taking it and I’ve been noticing the marks are particularly long lasting for me at the moment. This does seem to go through phases & I’ve not been able to work out if there’s a reason. As a guy it may be less of an issue for me: sports vests are never a good look, especially for one as hirsute as I!